MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 8X18IN 4-0 S/A RB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 8X18IN 4-0 S/A RB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J714D
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on (b)(6) 2020 and suture was used.During the procedure, when opening the package, it was found that there had been a foreign substance like a hair.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 04/29/2020.H3 evaluation: one open sample of product was received for analysis.The product code is multi-strand and required eight strands per packet.During visual inspection of the sample, the winding former contained eight strands.The swage and attachment area of needles were noted to be as expected.The sutures were dispensed and examined along strand with no defects or foreign matter found.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to sample condition, no foreign matter was found.

Brand Name
VCL CT BRD UD 8X18IN 4-0 S/A RB-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9985719
Report Number2210968-2020-03338
Device Sequence Number4355373
Product Code GAM
UDI-Device Identifier10705031042483
UDI-Public10705031042483
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberJ714D
Device Catalogue NumberJ714D
Device Lot NumberPGK173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Initial Date Received by Manufacturer 03/30/2020
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date04/22/2020
Supplement Report FDA Received Date04/29/2020
Patient Sequence Number1